Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 2009, Volume 77, Issue 5

Identification and Estimation of Triangular Simultaneous Equations Models Without Additivity
p. 1481-1512

Guido W. Imbens, Whitney K. Newey

This paper uses control variables to identify and estimate models with nonseparable, multidimensional disturbances. Triangular simultaneous equations models are considered, with instruments and disturbances that are independent and a reduced form that is strictly monotonic in a scalar disturbance. Here it is shown that the conditional cumulative distribution function of the endogenous variable given the instruments is a control variable. Also, for any control variable, identification results are given for quantile, average, and policy effects. Bounds are given when a common support assumption is not satisfied. Estimators of identified objects and bounds are provided, and a demand analysis empirical example is given.

Full Content

Supplemental Material

Supplement to "Identification and Estimation of Triangular Simultaneous Equations Models Without Additivity"

Proofs for the manuscript.